Alert archive / California / Storm Watches in 2016

Storm Watch 1, NWS Eureka, CA

October 11, 2016

NWS Eureka, CA issued this storm watch at Oct 11, 2016, 3:05 AM PDT. It took effect at Oct 13, 2016, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2016, 3:05 AM PDT (10:05 UTC)
In effect from
Oct 13, 2016, 9:00 AM PDT
Expired
Oct 12, 2016, 3:21 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

331 
WHUS76 KEKA 111005
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 AM PDT TUE OCT 11 2016

PZZ450-111815-
/O.NEW.KEKA.GL.A.0025.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
305 AM PDT TUE OCT 11 2016

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT. 

* WINDS...S WIND 25 TO 35 KT...WITH GUSTS TO AROUND 40 KT IN THE
  AFTERNOON AND EVENING HOURS ON THURSDAY. STRONGEST WINDS NEAR
  POINT SAINT GEORGE.

* WAVES/SEAS...COMBINED SEAS 13 TO 17 FEET ON THURSDAY.
  SOUTHWESTERLY WAVE COMPONENT AT AROUND 10 SECONDS. WESTERLY WAVE
  COMPONENT AT AROUND 18 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-111815-
/O.NEW.KEKA.SR.A.0001.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
305 AM PDT TUE OCT 11 2016

...STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT. 

* WINDS...SW WIND 30 TO 40 KT...WITH GUSTS TO 50 KT POSSIBLE IN
  THE AFTERNOON AND EVENING HOURS ON THURSDAY. STRONGEST WINDS
  NEAR OREGON WATERS.

* WAVES/SEAS...COMBINED SEAS 14 TO 18 FEET BY THURSDAY
  AFTERNOON...BUILDING TO 19 TO 22 FEET BY THURSDAY EVENING.
  SOUTHERLY WAVE COMPONENT AT AROUND 10 SECONDS...WHILE WESTERLY
  WAVE COMPONENT AT AROUND 18 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
019 
WHUS76 KEKA 111535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT TUE OCT 11 2016

PZZ450-112345-
/O.CON.KEKA.GL.A.0025.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
835 AM PDT TUE OCT 11 2016

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 40 KNOTS ON THURSDAY.

* COMBINED SEAS UP TO 18 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-112345-
/O.CON.KEKA.SR.A.0001.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 AM PDT TUE OCT 11 2016

...STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 55 KNOTS ON THURSDAY.

* COMBINED SEAS UP TO 22 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
069 
WHUS76 KEKA 112123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 PM PDT TUE OCT 11 2016

PZZ475-120530-
/O.EXB.KEKA.GL.A.0025.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 PM PDT TUE OCT 11 2016

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. 

* SOUTH WINDS UP TO 40 KNOTS THURSDAY AND THURSDAY NIGHT.

* COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-120530-
/O.CON.KEKA.GL.A.0025.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
223 PM PDT TUE OCT 11 2016

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 40 KNOTS THURSDAY AND THURSDAY NIGHT.

* COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-120530-
/O.CON.KEKA.SR.A.0001.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 PM PDT TUE OCT 11 2016

...STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 55 KNOTS THURSDAY AND THURSDAY NIGHT.

* COMBINED SEAS UP TO 22 FEET THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
808 
WHUS76 KEKA 120334
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PDT TUE OCT 11 2016

PZZ450-121145-
/O.CON.KEKA.GL.A.0025.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
834 PM PDT TUE OCT 11 2016

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 40 KNOTS THURSDAY AND THURSDAY NIGHT.

* COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-121145-
/O.CON.KEKA.GL.A.0025.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PDT TUE OCT 11 2016

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 40 KNOTS THURSDAY AND THURSDAY NIGHT.

* COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-121145-
/O.CON.KEKA.SR.A.0001.161013T1600Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
834 PM PDT TUE OCT 11 2016

...STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* SOUTH WINDS UP TO 55 KNOTS THURSDAY AND THURSDAY NIGHT.

* COMBINED SEAS UP TO 22 FEET THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
051 
WHUS76 KEKA 121021
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PDT WED OCT 12 2016

PZZ450-121830-
/O.UPG.KEKA.GL.A.0025.161013T1600Z-161014T1000Z/
/O.NEW.KEKA.GL.W.0051.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
321 AM PDT WED OCT 12 2016

...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-121830-
/O.UPG.KEKA.GL.A.0025.161013T2000Z-161014T1000Z/
/O.NEW.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
321 AM PDT WED OCT 12 2016

...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-121830-
/O.UPG.KEKA.SR.A.0001.161013T1600Z-161014T1000Z/
/O.NEW.KEKA.SR.W.0002.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
321 AM PDT WED OCT 12 2016

...STORM WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. THE STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 35 TO 45 KNOTS WITH GUSTS TO AROUND 55 KT
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS AROUND 22 FEET THURSDAY AND THURSDAY
  NIGHT. SOME ISOLATED AREAS CAN SEE HIGHER WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ455-121830-
/O.NEW.KEKA.SC.Y.0092.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
321 AM PDT WED OCT 12 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 3 AM PDT
FRIDAY. 

* WINDS...SOUTH WINDS TO 20 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY
  AND THURSDAY NIGHT. HIGHER GUSTS NEAR CAPE MENDOCINO.

* WAVES/SEAS...COMBINED SEAS AS HIGH AS 16 FEET THURSDAY AND
  THURSDAY NIGHT...MOSTLY FROM WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Oct 10, 6:44 PM PDT, 8 hours 21 minutes earlier.

Area forecast discussion, Oct 10, 6:44 PM PDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
644 PM PDT MON OCT 10 2016

.SYNOPSIS...Dry through Wednesday, with coastal marine stratus
during the overnight hours. A series of strong pacific fronts
will bring periods of gusty winds and heavy rain to the region
from Thursday through Sunday...a brief break in the weather on
Friday.

&&

.UPDATE...
Adjusted sky cover along the Mendocino coast and brought clouds
into the Anderson Valley for the overnight hours. Other than that,
the forecast is on track.

&&

.PREV DISCUSSION... /issued 416 PM PDT MON OCT 10 2016/

SYNOPSIS...Dry through Wednesday, with coastal marine stratus
during the overnight hours. A series of strong pacific fronts
will bring periods of gusty winds and heavy rain to the region
from Thursday through Sunday...a brief break in the weather on
Friday.

DISCUSSION...This season's first significant storm system will be
impacting NW California on Thursday, bringing in periods of heavy
rain and strong winds. Another storm system will bring in a second
round of heavy rain and strong winds on Saturday. Prior to these
two storm systems, the fair weather will continue through first
part of Wednesday, with daily occurrence of coastal marine
stratus. The initial heaviest bands of rain wont likely reach the
coast until late Thursday afternoon. Looks like most of the area
will see about 2 to 5 inches of rainfall, with the highest amounts
in Del Norte County. Besides heavy rain, do expect strong wind
gusts in the area on Thursday. For exposed ridge top locations, do
expect southerly wind gusts to 70 mph. The strong wind should
subside Thursday night. A brief break between fronts should occur
on Friday. By Saturday, another strong weather front will make
landfall along NW California coast, thus bringing in another round
of strong winds and heavy rain. This second weather front looks to
be pushing through the area at a faster speed than the first
front. Concerned that the strong winds associated with this second
front will be stronger than the first front. The faster forward
motion of the front will lead to more momentum transfer, and that
may lead to stronger wind gusts. Weather Prediction Center
anticipates up to 18 inches of rain for these two weather fronts
combined for part of Del Norte County through Sunday night...which
is likely a bit high this far out. Expect those numbers to drop
over the next few days. Nonetheless there will be a good dosing of
rain for the near coast and coastal interior areas this weekend.

AVIATION...A shallow layer of fog and low clouds will continue to
produce LIFR conditions at the coastal terminals tonight. Both KCEC
and KACV have dropped below minimums for the last couple of nights.
See no reason why conditions will be any different tonight. The
timing of LIFR has been based largely on persistence. The layer has
been too shallow to affect KUKI where VFR will persist through the
period. Fog and low clouds will continue to cover the Mendocino
coastline, however.

MARINE......STRONG WINDS AND LARGE SEAS EXPECTED THU THROUGH SAT...

Weak high pressure offshore will maintain light winds across the
area into Wednesday. Winds will become south and increase on Thu
with strong gales expected as a low pressure system deepens north
of the area. Models continue to indicate a low-level jet
developing along our coast with boundary layer winds near 60 kts.
GALES ARE HIGHLY PROBABLE FROM CAPE MENDOCINO NORTHWARD ON THU.
STORM FORCE GUSTS ARE POSSIBLE ON THU TOO. GALES are not as
certain for Mendocino waters. Headlines have been added to the
forecast to highlight the change-over to stormy weather that will
likely last into the weekend.

Large westerly-northwesterly swell will build late in the week.
Breakers could reach 25 feet by Thu evening. It will be marginal for
an advisory, but since it is the first large swell of the season our
criteria will not be as stringent. Another burst of westerly winds
will generate another push of water over the weekend. Mariners and
beach enthusiast should ALWAYS monitor weather and ocean conditions.
HIGH SURF ADVISORIES or BEACH HAZARD STATEMENTS will be forthcoming
later in the week.

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 10, 11:14 AM PDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1114 AM PDT MON OCT 10 2016

CAZ101-103-104-111815-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
1114 AM PDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST...THE
FIRST ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL
BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS. 3 TO 6 INCHES OF
RAIN IS EXPECTED ACROSS NORTH COAST COMMUNITIES...WHILE AREAS
ALONG THE NORTHERN COASTAL MOUNTAINS MAY SEE RAIN AMOUNTS OF 6 TO
8 INCHES LOCALLY OVER RAIN PRONE AREAS. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO
REMAIN WELL BELOW MONITOR STAGE. COASTAL COMMUNITIES CAN EXPECT
SOUTH WINDS OF 20 TO 30 MPH ON THURSDAY AND SATURDAY WITH STRONGER
GUSTS TO 45 MPH LOCALLY ALONG COASTAL BLUFFS AND WIND PRONE AREAS
SUCH AS CRESCENT CITY AND TRINIDAD HEAD. HIGH SURF IN EXCESS OF 20
FEET POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-111815-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
1114 AM PDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST
INTERIOR...THE FIRST ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY
WHICH WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN AND GUSTY
WINDS. A TOTAL OF 5 TO 8 INCHES OF RAIN IS EXPECTED ACROSS THE
COASTAL AND INTERIOR MOUNTAINS FROM THURSDAY THROUGH SUNDAY.
HIGHEST RAINFALL AMOUNTS OVER RAIN PRONE AREAS DEL NORTE COUNTY
AND COASTAL RANGES OF HUMBOLDT COUNTY. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL...LARGE MAINSTREAM RIVERS WILL REMAIN WELL
BELOW MONITOR STAGE. STRONGER WINDS ARE ALSO LIKELY ALONG HIGHER
ELEVATIONS AND RIDGES WHERE GUSTS FROM 50 TO 70 MPH ARE POSSIBLE
FOR ELEVATED COMMUNITIES SUCH AS KNEELAND AND FICKLE HILL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-111815-
MENDOCINO COAST-
1114 AM PDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST WHILE
EXTENDING SOUTHWARD ACROSS THE MENDOCINO COAST. THE FIRST WILL
ARRIVE ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL
BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS. 1 TO 3 INCHES OF
RAINFALL IS EXPECTED ALONG THE MENDOCINO COASTAL COMMUNITIES
THURSDAY THROUGH SUNDAY.  HEAVIER RAIN IS LIKELY ACROSS WESTERN
SLOPES OF THE THE MENDOCINO COASTAL MOUNTAINS WHERE A TOTAL OF 3 TO
6 INCHES MAY BE OBSERVED. ALTHOUGH SMALL CREEKS AND STREAMS MAY
BE FULL LARGE MAINSTREAM RIVERS WILL REMAIN WELL BELOW MONITOR
STAGE. PERIODS OF GUSTY SOUTH WINDS ARE ALSO EXPECTED ALONG THE
MENDOCINO COAST RANGING FROM 15 TO 25 MPH WITH LOCALLY STRONGER
GUSTS TO NEAR 35 MPH ARE POSSIBLE. HIGH SURF IN EXCESS OF 20 FEET
POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ107-108-110>113-111815-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
1114 AM PDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST AND
ACROSS THE NW CA INTERIOR. THE FIRST WILL ARRIVE ON
THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL BRING
PERIODS OF HEAVY RAIN AND GUSTY WINDS. 3 TO 5 INCHES OF RAINFALL
IS EXPECTED ACROSS THE VALLEY COMMUNITIES THURSDAY THROUGH
SUNDAY. HOWEVER HEAVIER RAIN IS LIKELY ACROSS WESTERN SLOPES OF
THE INTERIOR MOUNTAINS AND LOCALLY WHERE A TOTAL OF 5 TO 7 INCHES
MAY BE OBSERVED. ALTHOUGH SMALL CREEKS AND STREAMS MAY BE FULL
LARGE MAINSTREAM RIVERS WILL REMAIN WELL BELOW MONITOR STAGE. PERIODS
OF GUSTY SOUTH WINDS ARE ALSO EXPECTED ALONG THE MENDOCINO COAST
RANGING FROM 15 TO 25 MPH WITH LOCALLY STRONGER GUSTS TO NEAR 35
MPH ARE POSSIBLE. HIGH SURF IN EXCESS OF 20 FEET POSSIBLE
THURSDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:05 AM PDTGale WatchEKA24 hr
Oct 11, 1:31 PM PDTHigh Wind WatchEKADel Norte, Humboldt15 hr

Nearby

Storm Watches in California, 2016Every storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.